MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD SERIES A PAT STD 37 3 PEG; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD SERIES A PAT STD 37 3 PEG; PROSTHESIS, KNEE
Catalog Number 184768
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the red substance was on the patella implant surface when opening the packaging.As a result, the surgery was successfully completed with another patella.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a3a; b1; b5; d1; d2a; d2b; d4; d9; e1; g1; g3; h1; h3; h6.The following sections were updated: h3; h6; h11.Complaint can be confirmed through the returned product analysis.Visual examination of the returned product identified small scratches near the edge along with a red substance on a groove near surface scratches.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Additional further testing of the red substance could not be performed due to an insufficient amount of the red substance present and it could not be removed from the implant surface.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a red substance was observed on the patella implant surface upon opening the packaging on an unknown date.When the sterile package was opened in preparation for implantation during a knee arthroplasty, the red substance was noted on the patella implant surface.The affected device was not used.The procedure continued and was successfully completed with another patella.No environmental factors were reported.There were no consequences or impact to the patient.Attempts have been made and no further information has been provided.

Brand Name
VANGUARD SERIES A PAT STD 37 3 PEG
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22479857
Report Number0001825034-2025-02050
Device Sequence Number15589489
Product Code JWH
UDI-Device Identifier00887868344107
UDI-Public(01)00887868344107(17)270309(10)696370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number184768
Device Lot Number696370
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer11/10/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown